Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Milwaukee, WI

June 17, 2021Washington County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Jun 17, 2021, 11:44 AM CDT for Washington County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2021, 11:44 AM CDT (16:44 UTC)
Expired
Jun 17, 2021, 12:30 PM CDT
In force
46 min
Issued by
NWS Milwaukee, WI

County Washington County, WI

The radar

The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1998 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

077 
WWUS83 KMKX 171644
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1144 AM CDT Thu Jun 17 2021

WIZ059-060-065-066-171730-
Waukesha-Milwaukee-Washington-Ozaukee-

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OZAUKEE...NORTHERN
MILWAUKEE...NORTHEASTERN WAUKESHA AND SOUTHEASTERN WASHINGTON
COUNTIES...

At 1143 AM CDT, a strong thunderstorm was located over Jackson,
moving southeast at 30 mph.

Winds of 30 to 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Northern Milwaukee, Menomonee Falls, West Bend, Mequon, Whitefish
Bay, Brown Deer, Grafton, Cedarburg, Jackson, Fox Point, Slinger,
Bayside, Thiensville, Germantown, Glendale, River Hills, Shorewood,
Richfield, UW-Milwaukee and Kirchhayn.

LAT...LON 4307 8787 4314 8807 4329 8829 4340 8823
      4331 8789 4324 8791 4321 8790 4319 8790
      4318 8788 4312 8790 4310 8787
TIME...MOT...LOC 1643Z 301DEG 27KT 4331 8817 

$$

WAGNER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jun 17, 9:52 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 17, 9:52 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
952 AM CDT Thu Jun 17 2021

.UPDATE...
(Issued 953 AM CDT Thu Jun 17 2021)

Convection continues to develop along an area of 850mb warm air
advection and moisture gradient. The instability drops off as you
head east, but guidance is underdoing the current conditions.
These storms are expected to clear by the afternoon, but will
continue to monitor trends in satellite if these storms continue
to develop.

Storms this evening remain on track and the moisture brought in by
convection this morning will help set up the environment. There is
still some uncertainty though with where storms develop and where
in southern Wisconsin will get the most storms. Today is
definitely a day to be weather aware and stay up to date with the
forecast.

RAH

&&

.SHORT TERM...
(Issued 356 AM CDT Thu Jun 17 2021)

Today and Tonight:

Elevated convection over southeast Minnesota and into north
central Iowa should stay just west of the forecast area into this
morning, closer to the low level jet nose which is helping drive
it. The 06Z 4km NAM Nest has a decent handle on the current
activity, and keeps most of it just to the west into the middle
morning hours. May need to add small PoPs in the far west this
morning, in case anything drifts into those areas.

Warm air advection will bring very warm and humid conditions back
into the area today. Some high clouds this morning should give way
to some sunshine this afternoon, which should help bring highs to
around 90 in most areas. South to south southeast winds near the
lake will keep areas close to the lake cooler, especially north of
Milwaukee.

The warm air advection should cap the airmass over the area for a
good part of the day. A cold front will sag southeastward toward
the area this afternoon, and into the area tonight. The
southwesterly low level jet will point into northeast
Iowa/southeast Minnesota into southwest Wisconsin later this
afternoon into this evening, then increase as it gradually shifts
its focus eastward by later tonight.

This forcing should be enough to generate scattered to numerous
storms to the west later this afternoon into early this evening.
These storms should then shift east southeast through the area
this evening into the overnight hours, before exiting toward
Friday morning.

Elevated CAPE of around 2000 J/kg with around 40 knots of 0-6km
bulk shear will be supportive of severe storms later this
afternoon into tonight. Main risk appears to be damaging winds,
especially if a complex of storms with a solid cold pool can
develop. Some CAMs are suggesting several clusters of storms
moving through the area with no real cold pool organization, which
will be something to watch. Large hail will also be a risk.

SPC Day 1 Outlook makes sense for now, with an enhanced risk in
the far southwest parts of the area, and slight risk for most of
the rest of the area.

Heavy rainfall looks likely with any storms, though with the
ongoing drought and forward propagation of storms expected, think
any flooding risk will be localized to urban and low lying areas.
Most of the area should see some beneficial rainfall with this
system, as long as current trends with the CAMs verify.

Wood

&&

.LONG TERM...
(Issued 356 AM CDT Thu Jun 17 2021)

Friday through Wednesday:

The forecast for Friday will be highly dependent on where storms
are located to start the day. Most guidance takes the complex of
storms overnight and drives it south of the area. It's possible
for a few lingering showers or storms near the WI/IL border by
sunrise Friday.

We should start the day fairly warm and humid, with temps in the
upper 60s. No significant changes occur between the temps aloft
today to Friday, so another hot day is forecast with highs around
90.

There is some disagreement in guidance in how quickly a slightly
more robust trough drops SE into northern WI on Friday/Friday
night. GFS is fastest with the system bringing it into northern WI
by Friday evening. NAM/ECMWF are slower and trough arrives during
the overnight hours. In either case though, it appears that
despite lingering low level moisture, the forecast soundings
suggest a drier profile and the previous days convection may have
worked over the atmosphere enough to where things just can't going
on Friday.

The system dropping into the area will send a cold front through,
and it's not out of the question to get a few showers/storms to
fire along the front. However, given the lack of any QPF signal
in models, and high resolution models all showing storms mainly
developing to the south, will keep PoPs limited for Friday. Of
course, this all hinges on what happens with storms today.

Temperatures slightly cool for Saturday, as surface high pressure
moves through and winds stay more northerly. This will be short-
lived, as a system develops over the central/northern Plains and
lifts into the northern MN on Sunday. Winds increase out of the
south, and the heat and humidity return, with highs in the mid to
upper 80s.

A tropical system moving into the southern US on Saturday will
push a good deal of moisture in the Mid-Mississippi Valley region
and as the system starts to take shape on Sunday, the stronger
southerly winds and increasing LLJ will pull this moisture
northward. Sunday could be another chance for more widespread
rainfall, with some strong to severe potential as well. There are
still enough timing differences in the models to make the
forecast uncertain, and this is also backed up by decent spread
in the GEFS members.

Cooler temps are then expected to start the week, as a broad
longwave trough sets up over the Midwest/NE US. A few shortwaves
moving through the flow could bring a few chances for rain towards
the middle to latter half of the week, as winds start to switch
back to the south and better moisture streams back into the area.
Highs gradually warm back into the mid 80s by the end of the week.

Stumpf

&&

.AVIATION...
(Issued 953 AM CDT Thu Jun 17 2021)

Few showers and thunderstorms moving through southern Wisconsin
this morning. Best potential for storms is along and west of a
Fond du Lac to Janesville line. There could be some stronger gusts
around 35 knots with any storm. Otherwise VFR conditions are
expected through the afternoon. \

An area of thunderstorms is expected to develop mainly to our
northwest late this afternoon/early evening. These should move
east southeast through the area through the overnight hours,
exiting before daybreak Friday. Severe storms are possible during
this period, with damaging winds the main risk. Large hail is
possible as well, along with heavy rainfall. This will bring
potential for IFR or lower visibility values with MVFR ceilings at
times with any storms.

RAH

&&

.MARINE...
(Issued 356 AM CDT Thu Jun 17 2021)

South winds today will become gusty, especially over the northern
half of the lake. Gusty south to southwest winds are then
expected tonight.

Winds should remain just under Small Craft Advisory levels later
this morning into this afternoon, with waves remaining under 4
feet north of Port Washington. Small craft should exercise caution
today.

An area of thunderstorms is forecast to move east across southern
and central portions of Lake Michigan later this evening, exiting
to the east by early Friday morning. A few severe storms with
damaging winds are possible during this period.

Southwest winds Friday into Friday evening will become northwest
later Friday night into Saturday morning, as a cold front moves
through the region. Weak high pressure should then bring lighter
winds for Saturday afternoon and night.

Wood

&&

.BEACHES...(Issued 356 AM CDT Thu Jun 17 2021)

A moderate swim risk is expected today for the Lake Michigan
beaches in Sheboygan County, with the combination of gusty south
winds and waves building to around 3 feet.

Wood

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 17, 4:17 AM CDT, 7 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
417 AM CDT Thu Jun 17 2021

WIZ046-047-051-052-056>060-062>072-180930-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
417 AM CDT Thu Jun 17 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

There is a moderate swim risk this afternoon for the Lake
Michigan beaches in Sheboygan County. Breaking waves and currents
are expected. Stay away from dangerous areas like piers,
breakwalls and river outlets.

A complex of thunderstorms is expected to develop and move
southeastward through southern Wisconsin this evening and into
the overnight hours. Some storms may become severe, with damaging
winds the main hazard. Large hail and heavy rainfall are also
possible. Keep up with the forecast for this period.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small chances for thunderstorms may linger into Friday morning.
More chances for thunderstorms returns Sunday into Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening into the overnight
hours.

LMZ643>646-180930-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
417 AM CDT Thu Jun 17 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

Winds and waves will approach Small Craft Advisory levels this
afternoon.

A complex of thunderstorms is expected to develop and move
southeastward through the nearshore waters later this evening and
into the overnight hours. Some storms may become severe, with
damaging winds the main hazard. Large hail is also possible. Keep
up with the forecast for this period.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small chances for thunderstorms may linger into Friday morning.
More chances for thunderstorms returns Sunday afternoon and night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-180930-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
417 AM CDT Thu Jun 17 2021

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Today and Tonight

Gusty south winds to 30 knots are expected over northern portions
of the lake this afternoon and evening.

A complex of thunderstorms is expected to develop and move
southeastward through the central and southern portions of Lake
Michigan later this evening and into the overnight hours. A few
storms may become severe, with damaging winds the main hazard.
Large hail is also possible. Keep up with the forecast for this
period.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small chances for thunderstorms may linger into Friday. More
chances for thunderstorms returns Sunday afternoon and night.

Wood
www.weather.gov/mkx

In the hours before

Special weather statement, Jun 17, 6:46 AM CDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
646 AM CDT Thu Jun 17 2021

WIZ056-062-067-171230-
Lafayette-Iowa-Sauk-

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE...IOWA AND
SOUTHWESTERN SAUK COUNTIES...

At 645 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles north of Spring Green to near
Belmont. Movement was south at 40 mph.

Winds of 30 to 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Dodgeville, Mineral Point, Darlington, Spring Green, Shullsburg,
Belmont, Blanchardville, Barneveld, Wiota, Plain, Ridgeway, Linden,
Waldwick, Cobb, Fayette, Clyde, Lamont, Rewey, Hollandale and
Gratiot.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4291 9043 4320 9029 4317 9019 4333 9019
      4333 9008 4300 8984 4278 8984 4251 9002
      4251 9020 4284 9043
TIME...MOT...LOC 1145Z 338DEG 37KT 4326 9010 4282 9034

STUMPF
Special weather statement, Jun 17, 8:51 AM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
851 AM CDT Thu Jun 17 2021

WIZ058-171415-
Dodge-

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DODGE COUNTY...

At 851 AM CDT, a strong thunderstorm was located over Waupun, moving
southeast at 35 mph.

Winds of 30 to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Waupun, Mayville, Horicon, Theresa, Hustisford, Iron Ridge, Burnett,
Kekoskee, Minnesota Junction and Atwater.

LAT...LON 4352 8840 4347 8840 4334 8864 4361 8880
      4363 8878 4363 8865
TIME...MOT...LOC 1351Z 316DEG 31KT 4360 8871

WAGNER
Special weather statement, Jun 17, 9:33 AM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
933 AM CDT Thu Jun 17 2021

WIZ047-057-058-171500-
Dodge-Columbia-Green Lake-

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GREEN LAKE...
NORTHEASTERN COLUMBIA AND NORTHWESTERN DODGE COUNTIES...

At 932 AM CDT, a strong thunderstorm was located 7 miles west of
Markesan, or 16 miles southwest of Ripon, moving southeast at 35 mph.

Winds of 30 to 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Randolph, Markesan, Cambria, Manchester, Friesland, Kingston and
Marquette.

LAT...LON 4369 8889 4362 8889 4347 8911 4375 8923
      4377 8918 4377 8917 4378 8916 4379 8914
TIME...MOT...LOC 1432Z 316DEG 32KT 4372 8913

WAGNER
Special weather statement, Jun 17, 9:59 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
959 AM CDT Thu Jun 17 2021

WIZ058-171530-
Dodge-

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DODGE COUNTY...

At 958 AM CDT, a strong thunderstorm was located near Randolph, or 10
miles west of Waupun, moving southeast at 30 mph.

Winds of 30 to 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Beaver Dam, Burnett, Fox Lake, South Beaver Dam, Atwater, Astico and
Leipsig.

LAT...LON 4354 8862 4336 8884 4358 8901 4363 8900
      4363 8889
TIME...MOT...LOC 1458Z 313DEG 27KT 4360 8893

WAGNER
Special weather statement, Jun 17, 11:17 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1117 AM CDT Thu Jun 17 2021

WIZ059-171645-
Washington-

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON COUNTY...

At 1117 AM CDT, a strong thunderstorm was located 7 miles northwest
of Slinger, moving southeast at 30 mph.

Winds of 30 to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
West Bend, Hartford, Jackson, Slinger, Germantown, Richfield,
Addison, Nenno, Allenton, Keowns, Nabob, Saint Lawrence, Hubertus and
Kohlsville.

LAT...LON 4319 8823 4338 8840 4349 8839 4341 8804
TIME...MOT...LOC 1617Z 301DEG 27KT 4343 8835

WAGNER
Special weather statement, Jun 17, 11:44 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1144 AM CDT Thu Jun 17 2021

WIZ059-060-065-066-171730-
Waukesha-Milwaukee-Washington-Ozaukee-

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OZAUKEE...NORTHERN
MILWAUKEE...NORTHEASTERN WAUKESHA AND SOUTHEASTERN WASHINGTON
COUNTIES...

At 1143 AM CDT, a strong thunderstorm was located over Jackson,
moving southeast at 30 mph.

Winds of 30 to 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Northern Milwaukee, Menomonee Falls, West Bend, Mequon, Whitefish
Bay, Brown Deer, Grafton, Cedarburg, Jackson, Fox Point, Slinger,
Bayside, Thiensville, Germantown, Glendale, River Hills, Shorewood,
Richfield, UW-Milwaukee and Kirchhayn.

LAT...LON 4307 8787 4314 8807 4329 8829 4340 8823
      4331 8789 4324 8791 4321 8790 4319 8790
      4318 8788 4312 8790 4310 8787
TIME...MOT...LOC 1643Z 301DEG 27KT 4331 8817

WAGNER

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 5:50 AM CDTSpecial Weather StatementMKXSauk25 min
Jun 17, 6:05 AM CDTSpecial Weather StatementMKXSauk40 min
Jun 17, 6:46 AM CDTSpecial Weather StatementMKXIowa, Lafayette44 min
Jun 17, 8:51 AM CDTSpecial Weather StatementMKXDodge24 min
Jun 17, 9:33 AM CDTSpecial Weather StatementMKXGreen Lake27 min
Jun 17, 9:59 AM CDTSpecial Weather StatementMKXDodge31 min
Jun 17, 11:17 AM CDTSpecial Weather StatementMKXWashington28 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.